Thunderstorm Wind, Nassau
- When
- August 4, 3:30 PM EST
- Where
- Nassau County, 5 mi SW of Yulee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.580, -81.667
Trees down along White Dove Trail
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees down along White Dove Trail
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 2:08 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT WED AUG 4 2004 .DISCUSSION...A DIFFUSE FRONT EXTENDS FROM THE EASTERN SOUTHWEST ACROSS SE GA...WITH A CONVERGING FLOW ASSOCIATED WITH A PREFRONTAL TROF OR OLD OUTFLOW BOUNDARY OVER NORTH FLORIDA. WATER VAPOR IMAGERY CONTINUES TO SHOW DRIER AIR NORTH OF U.S. HIGHWAY 82 IN SOUTH GEORGIA...WITH HIGHER MEAN LAYER RH TO THE SOUTH. WITH MID LEVEL SHEAR AXIS/LINGERING SFC TROUGH...HIGH MOISTURE CONTINUING ACROSS N FL...WILL CONTINUE N-S DISTRIBUTION OF POPS...WITH GREATEST COVERAGE EXPECTED ACROSS THE SOUTHERN CWA WHERE MOISTURE IS DEEPEST. IN ADDITION...SEA BREEZE COLLISION WILL OCCUR NEAR U.S. HIGHWAY 301 LATE THIS AFTERNOON SO STORMS MAY BE STRONG AGAIN TOWARDS EAST COAST WITH HEAVY RAIN (2+ INCHES) AND CLOUD TO GROUND LIGHTNING THE MAIN CONCERNS. THURSDAY...COLD FRONT PUSHES SE TOWARDS CWA. GRADIENT OUT AHEAD OF FRONT TIGHTENS AND WILL NOT GET AS PRONOUNCED EAST COAST SEABREEZE AS TODAY BUT PLENTY OF MOISTURE AND INSTABILITY OUT A AHEAD OF FRONT SO WILL CONTINUE WITH A N-S POP DISTRIBUTION. UPPER TROUGH AMPLIES ACROSS EASTERN U.S. WHICH DRIVES COLD FRONT THROUGH CWA THURSDAY NIGHT/FRIDAY. GFS IS QUICKER WITH THE FRONT CLEARING THE CWA FRI AM...WHILE THE ETA IS SLOWER BECAUSE IT DEVELOPES WAVES ALONG IT. WILL LEAN TOWARDS ETA FOR NOW BUT BELIEVE IT IS OVERDOING THE WAVE IT DEVELOPES ACROSS THE FL PANHANDLE FRI. SHOULD BE A MOSTLY SUNNY AND COOLER WEEKEND...BROUGHT LOW POPS BACK TO THE SOUTH SUNDAY PM DUE TO THE RETURN FLOW. NEXT WEEK TEMPS/POPS SLOWLY RETURN TO NEAR CLIMO. && .MARINE...NO HEADLINES FOR NOW. WILL PROBABLY GO WITH SCEC OVER THE NEAR SHORE AND AN ADVISORY FOR THE OFFSHORE WATERS FRIDAY AS FRONT PUSHES THROUGH AND GOOD MIXING BETWEEN AIRMASS AND WARM OCEAN TEMPS. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 95 71 87 / 20 30 30 10 SSI 77 93 76 85 / 20 40 40 20 JAX 74 94 74 88 / 30 40 40 30 SGJ 77 92 77 88 / 40 40 40 30 GNV 73 91 73 89 / 40 50 40 40 OCF 74 90 73 89 / 50 50 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/EZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT WED AUG 4 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 100 PM EDT WED AUG 4 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES APPROACHING 105 DEGREES IN A FEW PLACES THIS AFTERNOON... A FRONTAL BOUNDARY STALLED OVER SOUTH GEORGIA WILL KEEP A MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE FORECAST AREA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND GENERALLY MOVE EAST AT 5 TO 10 MPH. MOST OF THE COVERAGE OF STORMS WILL BE SOUTH OF INTERSTATE 10 AND ALSO ALONG THE INTERSTATE 95 CORRIDOR AS THE EAST COAST SEABREEZE SETS IN. SOME OF THE STORMS MAY BE STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAINFALL POSSIBLY EXCEEDING TWO INCHES THE MAIN CONCERNS. FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THESE STORMS. TEMPERATURES IN THE MID 90S COMBINED WITH THE HUMIDITY WILL CREATE HEAT INDICES ABOVE 100 WITH A FEW AREAS APPROACHING 105 DEGREES. PERSONS OUTDOORS PERSONS OUTDOORS THIS AFTERNOON SHOULD DRINK PLENTY OF FLUIDS AND TAKE BREAKS AWAY FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES THE REGION. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 PM EDT WED AUG 4 2004 FLZ025-042015- DUVAL FL- 326 PM EDT WED AUG 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ARLINGTON...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARLINGTON...UNF...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 PM EDT WED AUG 4 2004 FLZ033-038-042015- FLAGLER FL-ST. JOHNS FL- 333 PM EDT WED AUG 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST. JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM DUPONT CENTER TO 3 MILES NORTH OF FLAGLER BEACH...OR ALONG A LINE EXTENDING FROM 4 MILES WEST OF CRESCENT BEACH TO 3 MILES NORTH OF FLAGLER BEACH...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE SHORES... PALM COAST...MARINELAND...FLAGLER BEACH...DUPONT CENTER...CRESCENT BEACH...ST. AUGUSTINE BEACH AND BUTLER BEACH THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT WED AUG 4 2004 FLZ024-025-GAZ166-042015- COASTAL CAMDEN GA-DUVAL FL-NASSAU FL- 352 PM EDT WED AUG 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 415 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF YULEE...OR ABOUT 5 MILES SOUTHWEST OF ST. MARYS...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. MARYS...YULEE...TALBOT ISLAND...LITTLE TALBOT ISLAND... FORT CAROLINE AND AMELIA CITY THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT WED AUG 4 2004 FLZ033-042045- ST. JOHNS FL- 407 PM EDT WED AUG 4 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF BAKERSVILLE...OR ABOUT 7 MILES WEST OF ST. AUGUSTINE...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE SOUTH...BAKERSVILLE...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK AND DURBIN THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The Jacksonville radar (KJAX), 11 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413079.